Hail, Gage
- When
- August 8, 5:20 PM CST
- Where
- Gage County, 6 mi NW of Adams
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.533, -96.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 8, 1:00 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT SUN AUG 8 2004 .DISCUSSION... TSTM CHCS/COVERAGE THIS EVENING...PCPN CHCS TUE AND TEMPERATURES WITH MIDWEEK COOL DOWN FORECAST CHALLENGES THIS FCST PERIOD. SHORT TERM...ATMOSPHERE RECOVERING AFTER DEPARTURE OF MORNING CONVECTIVE COMPLEX WITH INSTABILITY AXIS AND 2000-3000 J/KG CAPE EXTENDING SW TO NE ACROSS CWA AHEAD OF CDFNT ESTIMATED AT 19Z FROM NEAR A YKN-ONL-BUB LINE. SOME CU REMAINED ALONG/JUST AHD OF FNT SO WL KEEP SMALL POPS MUCH OF NWRN ZONES EARLY THIS EVENING...BUT MOST OF THE CONVECTION EXPECTED SRN/SWRN ZONES IN BETTER INSTABILITY AND LOW LVL CONVERGENT AREA NR AND S OF LNK. WL WAIT MORE TOWARD LAST MINUTE FOR GRID CONFIGURATION/ZONE WORDING. WITH THE EXCEPTION OF FAR NRN ZONES LATER MON AFTN...COOLING IS GRADUAL AND MOSTLY MINIMAL THRU MONDAY AFTN AND A BLEND OF GUIDANCE VALUES/PREV FCST LOOKS GOOD FOR TEMPERATURES. APPEARS IF CONVECTION DVLPS MON AFTN WITH REINFORCING PUSH OF COOL AIR IT WL BE S OF CWA AND WL LEAVE MONDAYS FCST DRY SERN NEBR. PRETTY DRASTIC DIFFERENCES TUESDAY WITH GFS DROPPING A DEEPER AND MORE CLOSED UPR LOW INTO MN...COMPARED TO THE ETA...WITH STRONGER ISENTROPIC LIFT AND A SIGNIFICANT QPF BULLSEYE ACROSS ERN NEBR. MEANWHILE ETA FOCUSES MORE OF THE LIFT AND QPF SW OF CWA WITH MINIMAL POPS. DECIDED TO GENERALLY LEAVE FCST ALONE TUE GOING MORE MIDDLE OF THE ROAD WITH SMALL POPS AND ALLOWING TEMPS TO MODERATE MORE SO THAN AN OVERCAST DAY WITH WIDESPREAD RAIN WOULD BRING. AS TROF SHIFTS TWD ERN GREAT LAKES WED/THU UPR FLOW BECOMES MORE MERIDIONAL OVER CNTRL U.S. WITH FALL LIKE 850 MB TEMPS IN LOW/MID SINGLE DIGITS DROPPING INTO PLAINS. TRIMMED TEMPS BACK A DEG OR TWO BUT PREV FCSTS HAD TAKEN MUCH OF THE COOL DOWN INTO ACCOUNT. WK TROF/VORT MAX FCST BY OPERATIONAL GFS AND ECMWF BY 12Z THU CLOSE TO ERN NEBR COULD GENERATE A FEW MORE CLOUDS POSSIBLY KEEPING TEMPS UP A DEG OR TWO INTO THU MORNING. IF THEY LINGER THEY COULD HOLD TEMPS IN 60S ON THU BUT DIDNT GO THAT COOL ATTM. NOR WAS ANY PCPN INCLUDED WITH THIS APPARENT WK SYSTEM. TEMPS SHOULD MODERATE AFT LAST SHORTWV TROF ROTATES ARND ERN U.S. LONGER WAVE TROF IN SAT/SUN PD. DIDNT WARM TEMPS UP QUITE AS QUICKLY AS MEX GUIDANCE. ALSO DID NOT INCLUDE ANY PCPN WHICH MAY NEED TO BE IN LATER FCSTS AS WARM ADVCTN COULD COMBINE WITH WK TROFS THAT WILL LIKELY MOV ACRS PLAINS BY NEXT WEEKEND BUT NO CONFIDENCE IN TIMING EXISTS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT SUN AUG 8 2004 IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045- 050>053-065-091100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PIERCE- PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 510 PM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...BUT IT APPEARS THESE STORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS EVENING OR MONDAY. IAZ090-091-NEZ066>068-078-088>093-091100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAGE IA- PAWNEE-RICHARDSON-SALINE- 510 PM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND EXTREME SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE LIKELY THIS EVENING WITH SOME STORMS POSSIBLY REACHING SEVERE LIMITS...MAINLY SOUTH OF A LINE FROM FRIEND TO LINCOLN TO ESSEX IOWA. LARGE HAIL...AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE STORMS SHOULD MOVE SOUTH OF THE AREA BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...BUT IT APPEARS THESE STORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. GRIFFIS/HALLIGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
502 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 S COOK 40.48N 96.16W
08/08/2004 1.00 INCH JOHNSON NE TRAINED SPOTTER
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
512 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 S SYRACUSE 40.59N 96.18W
08/08/2004 0.75 INCH OTOE NE PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
520 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 4 SW ODELL 40.01N 96.85W
08/08/2004 0.75 INCH GAGE NE PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
527 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 S FAIRBURY 40.07N 97.18W
08/08/2004 0.75 INCH JEFFERSON NE PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
541 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 W LEWISTON 40.24N 96.45W
08/08/2004 0.75 INCH PAWNEE NE PUBLIC
&&
DEWALDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 553 PM CDT SUN AUG 8 2004 NEZ065>068-078-082311- CASS-LANCASTER-OTOE-SALINE-SEWARD- INCLUDING THE CITIES OF...CRETE...LINCOLN...NEBRASKA CITY...SEWARD 553 PM CDT SUN AUG 8 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 720 HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA... THE SEVERE THUNDERSTORM WATCH...WHICH WAS IN EFFECT UNTIL 9 PM... HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST NEBRASKA... SEWARD...SALINE...LANCASTER...CASS...OTOE GRIFFIS/HALLIGAN
The Omaha radar (KOAX), 89 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422216.